Alert archive / Ohio / Flash Flood Warnings in 2000

Flash Flood Warning 17, NWS Wilmington, OH

August 9, 2000Brown County, Ohio

NWS Wilmington, OH issued this flash flood warning at Aug 9, 2000, 6:51 PM EDT for Brown County, Ohio. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 9, 2000, 6:51 PM EDT (22:51 UTC)
Expired
Aug 9, 2000, 8:15 PM EDT
In force
84 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Brown County, OH

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2404 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
1.2
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KILN 092254
FFWILN
OHC015-100015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
651 PM EDT WED AUG 9 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BROWN COUNTY IN SOUTHWEST OHIO...

* UNTIL 815 PM EDT...

* NATIONAL WEATHER SERVICE RADAR INDICATED TORRENTIAL RAINFALL OVER 
  NORTHERN BROWN COUNTY. UP TO 2.5 INCHES OF RAIN HAS FALLEN SINCE 
  545 PM EDT...WITH ADDITIONAL HEAVY RAIN EXPECTED.

* SOME LOCATIONS WHERE FLOODING IS LIKELY INCLUDE...
  MOUNT ORAB...
  FIVE MILE...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO pALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

$$
DIAN-REED

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 3:00 PM EDT, 3 hours 51 minutes earlier.

Area forecast discussion, Aug 9, 3:00 PM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
300 PM EDT WED AUG 9 2000

LTST SFC ANLYS SHWG CDFNT/TROF AXIS XTNDG FM WK LOW OVR LWR LKHUR
ACRS SE MI AND NRN IND INTO CNTRL IL. MSAS CONTG TO SHOW AN AREA OF
DECENT MSTR CONV OUT AHD OF TROF ACRS N CNTRL IND AND NW OH AND
SHWRS/TSTMS TRYING TO DVLP IN THIS REGION. MDLS CONSISTENT IN
PUSHING TROF AXIS DOWN ACRS FA THRU THE OVNGT HRS WITH IT JUST S OF
AREA BY 12Z THUR MRNG. SW PORTIONS OF FA HAS DESTBLZD THRU THIS AFTN
WITH TMPS CLIMBING INTO THE MID 80S WITH DWPTS IN THE LOW 70S WITH
CAPES IN THE 3-4K J/KG RANGE PER ERLYR SWOMCD. ALSO SOME S/W ENERGY
ALF SHUD COMBINE WITH CONV BNDRY TO ALLOW TSTMS TO DVLP S AND ERWD
ACRS FA THRU THE EVNG HRS. PCPN SHUD BE OUT OF FAR NW FAIRLY ERLY SO
WL TAPER FM LOW CHC POPS FAR NW TO HIGH CHC POPS S. WL INDICT MAINLY
THIS EVNG CNTRL BUT WL HANG ON TO POPS A LTL LONGER FOR CVG AREA AND
ALL NIGHT FOR PMH AREA AS BNDRY MAY LINGER ACRS THE SE FOR MUCH OF NGT.
DRIER AMS FILTERS IN ACRS AREA THUR INTO FRI AS UPR LVL RDG BUILDS
IN WITH NWLY-NLY FLOW CONTG. LOOKS LIKE ANY ACTVTY SHUD GNRLY RMN TO
OUR N AND E SO WL MAINTAIN DRY FCST THRU THE WKEND. UNDER NL>Y
FLOW...WL UNDERCUT FWC TMPS A LTL FOR HIGHS NEXT CPL DAYS. PLAN ON
HOLDING ZONES TIL ARND 4 PM TO ALLOW CRNT WATCH TO EXPIRE.

.ILN...NONE.

LOTT

In the hours before

Local storm report, Aug 9, 1:15 PM EDT, 5 hours 36 minutes before
WWUS30 KILN 091716
LSRILN

PRELIMINARY LOCAL STORM REPORT...CORRECTED FORMAT
NATIONAL WEATHER SERVICE WILMINGTON OH
115 PM EDT WED AUG 09 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0925 AM                                   IN   WIND DAMAGE
08/09/00   WAYNE                          TREES DOWN COUNTY WIDE.
Local storm report, Aug 9, 2:25 PM EDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
225 PM EDT WED AUG 09 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0940 AM    FAIRVIEW                  IN   WIND DAMAGE
08/09/00   FAYETTE                        TREES DOWN IN THE
                                          WESTERN PART OF THE
                                          COUNTY.

1035 AM    JACKSONVILLE              OH   WIND DAMAGE
08/09/00   CLARK                          TREES DOWN AROUND
                                          GERMAN TOWNSHIP.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1045 AM    PLAIN CITY                OH   WIND DAMAGE
08/09/00   MADISON                        TREES...POWER LINES AND
                                          POWER POLES DOWN.
                                          DAMAGE COUNTY WIDE.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1127 AM    LANCASTER                 OH   WIND DAMAGE
08/09/00   FAIRFIELD                      NUMEROUS TREES DOWN.
                                          COUNTY WIDE. REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIAL.

1130 AM    NEWARK                    OH   WIND DAMAGE
08/09/00   LICKING                        SEVERAL TREES DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1130 AM    KIRKERSVILLE              OH   1 INCH HAIL
08/09/00   LICKING                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1130 AM    ST MARYS                  OH   .75 INCH HAIL
08/09/00   AUGLAIZE                       REPORTED BY HAM RADIO
                                          OPERATOR.
Local storm report, Aug 9, 2:30 PM EDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
230 PM EDT WED AUG 09 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1140 AM    LOGAN                     OH   WIND DAMAGE
08/09/00   HOCKING                        TREES DOWN COUNTY WIDE

1215 PM    LUCASVILLE                OH   WIND DAMAGE
08/09/00   SCIOTO                         TREES AND POWER LINES
M                                          DOWN

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 9:14 AM EDTSevere Thunderstorm WarningILNDarke46 min
Aug 9, 9:18 AM EDTSevere Thunderstorm WarningILNMercer42 min
Aug 9, 9:44 AM EDTSevere Thunderstorm WarningILNPreble46 min
Aug 9, 9:53 AM EDTSevere Thunderstorm WarningILNMiami37 min
Aug 9, 9:57 AM EDTSevere Thunderstorm WarningILNShelby33 min
Aug 9, 9:58 AM EDTSevere Thunderstorm WarningILNMontgomery47 min
Aug 9, 10:05 AM EDTSevere Thunderstorm WarningILNChampaign, Clark40 min
Aug 9, 10:28 AM EDTSevere Thunderstorm WarningILNMadison32 min
Aug 9, 10:49 AM EDTSevere Thunderstorm WarningILNFranklin, Pickaway41 min
Aug 9, 11:07 AM EDTSevere Thunderstorm WarningILNFairfield, Licking43 min
Aug 9, 11:19 AM EDTSevere Thunderstorm WarningILNHocking41 min
Aug 9, 11:57 AM EDTSevere Thunderstorm WarningILNScioto48 min
Aug 9, 12:32 PM EDTSevere Thunderstorm WarningILNMercer43 min
Aug 9, 1:39 PM EDTSevere Thunderstorm WarningILNAuglaize36 min
Aug 9, 2:12 PM EDTSevere Thunderstorm WarningILNLogan33 min
Aug 9, 3:26 PM EDTSevere Thunderstorm WarningILNMercer49 min
Aug 9, 3:53 PM EDTSevere Thunderstorm WarningILNUnion52 min
Aug 9, 4:14 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin46 min
Aug 9, 4:16 PM EDTSevere Thunderstorm WarningILNShelby29 min
Aug 9, 5:08 PM EDTSevere Thunderstorm WarningILNClark37 min
Aug 9, 5:11 PM EDTSevere Thunderstorm WarningILNPreble64 min
Aug 9, 5:34 PM EDTSevere Thunderstorm WarningILNFairfield41 min
Aug 9, 5:36 PM EDTSevere Thunderstorm WarningILNButler39 min
Aug 9, 5:42 PM EDTTornado WarningILNButler, Preble48 min
Aug 9, 5:47 PM EDTSevere Thunderstorm WarningILNClermont, Hamilton58 min
Aug 9, 5:56 PM EDTSevere Thunderstorm WarningILNHocking, Pickaway49 min
Aug 9, 6:00 PM EDTSevere Thunderstorm WarningILNAdams, Highland45 min
Aug 9, 6:04 PM EDTSevere Thunderstorm WarningILNWarren41 min
Aug 9, 6:08 PM EDTSevere Thunderstorm WarningILNBrown52 min
Aug 9, 6:12 PM EDTSevere Thunderstorm WarningILNMontgomery33 min
Aug 9, 6:38 PM EDTSevere Thunderstorm WarningILNClermont, Hamilton52 min
Aug 9, 6:39 PM EDTSevere Thunderstorm WarningILNAdams66 min
Aug 9, 6:50 PM EDTTornado WarningILNBrown25 min
Aug 9, 6:59 PM EDTTornado WarningILNAdams46 min
Aug 9, 7:02 PM EDTSevere Thunderstorm WarningILNScioto58 min
Aug 9, 7:08 PM EDTSevere Thunderstorm WarningILNHocking52 min
Aug 9, 7:27 PM EDTSevere Thunderstorm WarningILNClermont, Hamilton63 min
Aug 9, 7:34 PM EDTFlash Flood WarningILNAdams116 min
Aug 9, 7:40 PM EDTTornado WarningILNScioto50 min
Aug 9, 7:44 PM EDTSevere Thunderstorm WarningILNBrown61 min
Aug 9, 7:48 PM EDTSevere Thunderstorm WarningILNPickaway32 min

Nearby

Flash Flood Warnings in Ohio, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.